MAUDE Adverse Event Report: BARD ACCESS SYSTEMS OTW, 14.5 FR, 19CM, ST, SPLIT TIP, STANDARD KIT; DIALYSIS CATHETER

BARD ACCESS SYSTEMS OTW, 14.5 FR, 19CM, ST, SPLIT TIP, STANDARD KIT; DIALYSIS CATHETER
Model Number 5903190
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date 08/2020).
 
Event or Problem Description
It was reported that during preparation for a dialysis catheter placement procedure in the internal jugular, the tip of the tunneler allegedly broke off as the catheter was attempted to attach to the tunneler.Another catheter and tunneler were used to complete the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 14.5 fr d/l equistream 19 cm str hemodialysis catheter with surecuff kit was returned for evaluation.Functional, gross visual and microscopic visual evaluations were performed.The investigation is confirmed for broken plastic tunneler tip, as the proximal end of the tunneler plastic tip was observed to be detached from the rest of the tunneler.The break profiles of both fragments were observed to match.The exact root cause for the damaged tunneler could not be determined.However, it is likely that supplier issues may have contributed to reported event.Labeling review: as this complaint has been found to be manufacturing/supplier related, a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) is not applicable.Product labeling would not have prevented this issue.H10: d4 (expiry date 08/2020); g4 h11: g1; h3; h6 (results, conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
OTW, 14.5 FR, 19CM, ST, SPLIT TIP, STANDARD KIT
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8754026
Report Number3006260740-2019-01847
Device Sequence Number16654869
Product Code MSD
UDI-Device Identifier00801741013690
UDI-Public(01)00801741013690
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5903190
Device Catalogue Number5903190
Device Lot NumberRECZ3009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight114